So as you all know I have Goblinitis and investigations are still on-going as to what the cause is*. But Friday brought something different.
On Thursday I left work early as I was feeling absolutely pants, I did my core hours then went home. I felt faint, nauseas and sleepy, I collapsed in bed as soon as I got home and slept through ’til the next morning. I woke up in the wee hours, about 5 am feeling even worse than the previous day, to add to this my goblin was making himself known by stabbing me from the inside. I started to get out of bed to get my pain killers from across the room and somehow ended up in a crumpled heap on the floor, I don’t know if I just fell, as my limbs felt like jelly or passed out briefly. But anyway I was on the floor and not going anywhere, most certainly not in the direction of my drugs, I started to cry as I pulled and shuffled my way back into bed. I was going to be in a lot of pain for the foreseeable future and there was nothing I could do about it, I just lay on my side and waited for either one of my parents to come in or for my body to do what I told it to.
I heard my parents wake up about 6, I called out but my voice wasn’t strong enough to be heard over the trampling up and down stairs and the dog wanting to be let out. So I gave up, eventually my mum came in to see how I was, and I got her to get my pain killers and a drink and gulped them down, holding the glass in two shaking hands. Obviously I wasn’t going into work today, as a wave of lightheadedness subsided I phoned work blethered something about being ill then fell asleep almost immediately.
I woke up again I don’t know what time, but it was still dark. I kept seeing flashing lights with my eyes open and closed, and I felt like I was on a new plane of conciousness, one I’d never been on before. It was like I wasn’t in my body, like I was watching myself. It wasn’t like being high, I’ve experienced that with weed and pethidine, they make me feel floaty but I’m still there, I’m still in control. This was different, I could feel everything that was happening it just felt removed from me. I twitch I have done ever since I started on Sertraline, not much just a few times a day a random muscle will spasm once and that’s it. But as I was lying there outside myself every single muscle twitched, then again and again, they kept on going I’m not sure how long for and I remember thinking as I slipped into unconsciousness as my body stopped moving “This isn’t right, remember this”.
I spent all day sliding in and out of conciousness, dealing with the same waves of light-headedness when I was awake. Sometimes I was fully compos mentis and could and did carry on a conversation. Other times I was looking blearily around the room wondering where I was and having the flashing lights all over my view, again with my eyes both open and closed. I would wake up with a jump, as if I’d been dreaming of falling, but I never was dreaming of falling just my entire body twitching for no apparent reason.
It was the afternoon before I could get out of bed, and struggle to the toilet, it wasn’t until the evening that my brain was functioning enough for me to remember everything and put all the pieces together. I’d had a seizure. I texted a medical friend, who suspected a reaction to the tramadol and told me to go the doctor and describe my symptoms exactly the was I had to him.
The next 2 days I was still feeling faint and had to keep going for a lie down but I felt about a million times better than I had on Friday. As I hadn’t realised what had happened until the evening and I seemed to be getting better I decided it was best to wait to see my own GP as opposed to going to a+e or the OOH doctor. From previous experience they would just tell me to see my GP on Monday anyway.
So today I saw a doctor, I wouldn’t normally see him, but I thought my symptoms were serious enough to warrant an appointment asap and not wait to see my usual GP. I went to see the doctor described my symptoms as above and his reaction was as follows:
Doctor: *checks my BP & pulse (both are normal)* It’s the tramadol it’s an opiate they make you feel like this
Me: Well I’ve been on pethidine, and been high on that, this didn’t feel the same at all.
Doctor: Well these symptoms can also be caused by stress, so just tell yourself you’re not physically ill and get over it.
Me: *look of disbelief*
Doctor: Take less of the tramadol, it can cause these symptoms along with your anti-depressants.
Me: Well is there an alternative I can take?
Me: I’ve had that it did nothing.
That wasbasically it. I’m not medically qualified but I think someone having a fit, is worthy of a little investigation. If it is the tramadol then why not give me an alternative? Why was I prescribed it in the first place if it commonly reacts with the type of anti-depressant I’m on? And telling me to just get over my stress and that it’s all in my head, shouldn’t be said to anyone, never mind someone battling mental health problems. I came home in tears, and explained everything to my dad, he kindly went over and booked me an appointment with the doctor I usually see for Wednesday. If any medical types read this let me know your opinion please, it’s not just me is it?
* The best bet at the moment is IBS in an otherwise healthy gut or something to do with my lady bits (I’ve been referred to obgyn for more tests)